View Full Version : "faint" when stand up
10-18-2008, 02:31 PM
So the last few days I black out every time I stand up, not just after sitting for a long time. I don't actually faint, but I do have to immediately sit wherever I am, and I completely lose vision, I only see black, and my head throbs, and it's very unpleasant. I am drinking plenty of water so I don't think that's the issue. I am just ending my period, so maybe I don't have enough iron? Do you all take iron supplements or have any other ideas as to what could be going on from a raw perspective?
10-18-2008, 02:34 PM
Sounds like low blood pressure to me. Do you eat enough salt?
10-18-2008, 02:48 PM
Hmmm, I don't know, I thought we were supposed to not each much salt, but is that only if we're eating processed foods? I add a little salt to recipes when I make them but usually I'm just eating foods in their natural state, so I eat a lot less than I used to that's for sure.
10-18-2008, 04:08 PM
Are you eating enough foods in general? Eating too few calories can also cause faintness.
How long have you been raw for?
Crazy Healer Lady
10-18-2008, 06:10 PM
Definitely test your blood pressure. I forget the technical name for what you're experiencing, but it's long. (lol) In the meantime, check your breathing. Practice breathing deeply from your stomach, not your chest. A lot of times, people who get faint when they stand up aren't actually breathing! or are breathing too shallowly.
Lady Green Jeans
10-18-2008, 06:17 PM
Definately is low blood pressure. Had this for so many years--it is still on the low side , but now not the awful side affect of light headed.
Try getting up slower. As your diet cleans up, you will definately notice a difference. May also be contributed to candida, but that would also clean up with the raw diet.
10-18-2008, 06:39 PM
I have this sometimes over the summer or when I'm not drinking enough...anything. I have a tendency to not drink water or anything and I don't realize it, but I get cravings for food and stuff when i'm really just THIRSTY! Drink enough, eat some good sea-salt (I think it's important...not to overdo it, but you need some and there are good minerals in it.)
Sugar Snap Pea
10-18-2008, 08:59 PM
Orthostatic hypotension. It means when you stand up, the blood rushes from your head, your heart temporarily has to beat faster to get that blood pumping again to go back to your head, and in the meanwhile, you get dizzy and almost pass out. Usually dehydration causes this.
10-18-2008, 10:22 PM
Yayy I was right it's from dehydration! :)
Now I know to drink stuff yayy
10-19-2008, 02:07 PM
If this problem persists, try drastically lowering you fat intake (avocados, nuts, seeds and oils). Fats in the bloodstream slow down the blood flow considerably. I had this problem when I first went raw and was eating a lot of fat and someone on a raw board told me to cut out the fats and the problem went away immediately. It only comes back when I over do it on the fats.
10-19-2008, 05:02 PM
Thank you for all your support and advice, in my case I knew it wasn't dehydration because I drink a ton of water, but I do have to be careful of that in general. I researched a bit online and it turns out that it's a not too uncommon side-effect of a medication I'm on, so I'm just trying to stand up really slowly for now. I'm hoping that this raw diet and some other things I'm doing will help me be able to go off this medication soon anyways, and then if this problem goes away I will know that's all it was.
Thanks everyone again!
10-20-2008, 11:31 AM
Increasing your water intake may not help if you are not getting enough salt (not table salt but sea salt, rock salt, etc). Your brain is floating in saline/salt water. You need to replenish your bodies salt requirements. If you are admitted to the hospital for dehydration, the first thing they will do is give you an IV of saline solution. Check out www.watercure.com for a lot of great information on how dehydration has been found to cause/contribute to a lot of illnesses.
10-20-2008, 04:21 PM
Adelai, did the faint feelings start when you began taking the medication? In that case, it's possible that you found your cause. I would still take a look at the amount of salt and calories you're eating before you rule out those possible causes.
10-20-2008, 05:15 PM
Thanks Unbent and Adagio, this did start a week or so after getting on the meds, so that is a possibility, but I also started raw at about the same time, and drastically reduced my salt intake (I love salt, I was a total salt junky before, but it doesn't go as well with say raw smoothies as it did with roasted nuts). So, I could see it being either, I will definitely check that website out, and I did buy and switched to exclusively using sea salt when I went raw a month ago, but like I said I don't use much, I would be happy to add it to food now though!
Any recommendations on how much salt I should aim for? Like 1 tsp a day, 5 tbsp? Does it depend on how much water I drink? I really have no idea...
Powered by vBulletin® Version 4.1.4 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.